Opioid Safety, Respiratory Compromise

Three Must Knows Before Using Naloxone to Reverse the Effects of Opioid-Induced Respiratory Depression

To reverse the effects of opioid-induced respiratory depression, the FDA recommends the use of naloxone:

When someone overdoses on an opioid, it can be difficult to awaken the person, and breathing may become shallow or stop – leading to death if there is no medical intervention. If naloxone is administered quickly, it can counter the overdose effects, usually within two minutes.

However, there are three must knows before using naloxone to reverse the effects of opioid-induced respiratory depression. Read More

Opioid Safety, Respiratory Compromise

Two Incorrect Beliefs About Pain Pumps That May Harm Patients

By Lynn Razzano RN, MSN, ONCC (Clinical Nurse Consultant)

A recent article by Gregory Hickman, MD. in Outpatient Surgery entitled: “Pump Up Your Pain Pump Knowledge: How much do you know about the potential for post-op complications?” is an eye-opener to reinforce our need to learn what we need to know in order to prevent postoperative complications. Read More